Inventiones mathematicae

, Volume 72, Issue 2, pp 267–284 | Cite as

Resolutions of homology manifolds, and the topological characterization of manifolds

  • Frank Quinn


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bass, C.D.: Some products of topological space which are manifolds. Proc. AMS81, 641–646 (1981)Google Scholar
  2. 2.
    Browder, W.: Surgery on simply-connected manifolds. Berlin-Heidelberg-New York: Springer 1972Google Scholar
  3. 3.
    Cannon, J.W.: The recognition problem: what is a topological manifold? Bull. AMS84, 832–866 (1978)Google Scholar
  4. 4.
    Cannon, J.W.: The characterization of topological manifolds of dimension≧5. Proc. Int. Congess of Math. 1978, Acad. Sci. Fennica, Helsinki 1980, pp. 449–454Google Scholar
  5. 5.
    Cannon, J.W., Bryant, J., Lacher, R.C.: The structure of generalized manifolds having non-manifold set of trivial dimension. In: Geometric topology. Cantrell, J.C., (ed.). New York: Academic Press 1979, pp. 261–300Google Scholar
  6. 6.
    Chapman, T.A., Ferry, S.: Approximating homotopy equivalences by homeomorphisms. Amer. J. Math.101, 583–607 (1979)Google Scholar
  7. 7.
    Davermann, R.J.: Detecting the disjoint disks property. Pacific J. Math.93, 277–298 (1981)Google Scholar
  8. 8.
    Davermann, R.J.: Decompositions of manifolds. New York: Academic Press, in preparationGoogle Scholar
  9. 9.
    Davermann, R.J., Walsh, J.J.: A ghastly generalized manifold. Ill. J. Math.Google Scholar
  10. 10.
    Edwards, R.D.: The topology of manifolds and cell-like maps, Proc. Int. Congress of Math. 1978, Acad. Sci. Fennica, Helsinki 1980, pp. 111–127Google Scholar
  11. 11.
    Edwards, R.D., Kirby, R.C.: Deformations of spaces of embeddings. Ann. Math.93, 63–88 (1971)Google Scholar
  12. 12.
    Lacher, R.C.: Cell-like mappings and their generalizations. Bull. AMS83, 495–552 (1977)Google Scholar
  13. 13.
    Quinn, F.: A geometric formulation of surgery. In: Topology of Manifolds, Cantrell, J.C., Edwards, C.H., (eds.), Markham 1970, pp. 500–511Google Scholar
  14. 14.
    Quinn, F.: Ends of Maps, I, Ann. Math.110, 275–331 (1979)Google Scholar
  15. 15.
    Quinn, F.: Ends of Maps III; dimensions 4 and 5, J. Diff. Geom. 17, 503–521 (1982)Google Scholar
  16. 16.
    Rourke, C.P., Sanderson, B.J.: Δ-sets I, Quart. J. Math Oxford,2(22), 321–328 (1971)Google Scholar
  17. 17.
    Wall, C.T.C.: Finiteness conditions for CW complexes I. Ann. Math.81, 56–69 (1965); II, Proc. Royal Soc. A295, 129–139 (1966)Google Scholar
  18. 18.
    Wall, C.T.C.: Surgery on compact manifolds. New York: Academic press 1970Google Scholar
  19. 19.
    Wall, C.T.C.: Poincaré complexes. I. Ann. Math.86, 213–245 (1967)Google Scholar

Copyright information

© Springer-Verlag 1983

Authors and Affiliations

  • Frank Quinn
    • 1
  1. 1.Department of MathematicsVirginia Polytechnic Institute and State UniversityBlacksburgUSA

Personalised recommendations